MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; BALLOON CATHETER

MICROVENTION, INC. SCEPTER C; BALLOON CATHETER
Model Number BC0420C-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, a scepter c balloon ruptured during inflation.There was no reported intervention or injury to the patient.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for analysis but has not yet been returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device is received, the investigation will be performed, and a supplemental report will be submitted.The instruction for use (ifu) include the warnings: do not exceed the maximum recommended inflation volume as balloon rupture may occur.Excessive pressure higher than 300 psi (2069kpa) may cause leakage or rupture of the balloon catheter working lumen.
 
Additional Manufacturer Narrative
Summary device evaluation: the investigation of the returned balloon catheter system found the device with dislodged coils; furthermore, the balloon was found with a pinhole leak during inflation testing, which is consistent with the alleged product issue.This leak would prevent the device from inflating during the preparation.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification due to over inflation.H11: correction: additional information was received via email correspondence, during the preparation of the scepter balloon, a leak was observed, and the scepter was not used for the procedure.Had this information been available at the time, this would not be deemed a reportable file.

Brand Name
SCEPTER C
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15080736
Report Number2032493-2022-00269
Device Sequence Number14482912
Product Code MJN
UDI-Device Identifier00842429103401
UDI-Public(01)00842429103401(11)211005(17)240930(10)0000095238
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberBC0420C-ID-700
Device Catalogue NumberBC0420C
Device Lot Number0000095238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown